Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 5:07 PM CDT for Holt County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 10, 2021, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
County Holt County, MO
The radar
The Topeka radar (KTWX), 144 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264
WWUS83 KEAX 102207
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
507 PM CDT Sat Jul 10 2021
KSZ102-MOZ001-002-011-012-102245-
Doniphan KS-Atchison MO-Holt MO-Nodaway MO-Andrew MO-
507 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONIPHAN...
SOUTHEASTERN ATCHISON...HOLT...SOUTHWESTERN NODAWAY AND NORTHWESTERN
ANDREW COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over
Craig, or 8 miles northwest of Mound City, moving southeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mound City, Highland, Oregon, Maitland, Forest City, Craig, White
Cloud, Graham, Big Lake, Fortescue, Bigelow and Iowa Point.
This includes Interstate 29 between mile markers 71 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 4035 9525 4014 9486 3980 9534 4000 9534
4000 9531 4003 9535 4003 9540 4004 9542
4006 9542 4007 9539 4010 9540 4012 9539
4018 9547
TIME...MOT...LOC 2207Z 295DEG 28KT 4019 9538
$$
PPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:07 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 10, 3:07 PM CDT, 2 hours before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 307 PM CDT Sat Jul 10 2021 .Discussion... Issued at 307 PM CDT SAT JUL 10 2021 Message of the Day: - A few severe storms are possible this afternoon and evening, mainly in northwest MO and along the MO/KS border. Damaging winds and hail will be the main concerns. Tornado threat is low. Localized flash flooding is also possible. A severe thunderstorm watch is in effect until 10 PM in northwest MO/northeast KS. - A few severe storms are possible in our far southern counties as well, but the best chances are south of our area. Hail and damaging winds are the main concerns here. The tornado threat is low. Localized flash flooding is also possible. The clouds have been able to break up enough today to help the atmosphere destabilize this afternoon. This will allow a couple of areas of convection to develop in the next hour or two. The first area of concern is northwest MO and along the MO/KS border. In this area, we have a cold front and closed upper level low pressure approaching the area providing support for convection. Storms already exist with these features in NE, and they will work their way into our area with some additional development originating in our area out ahead of this complex. Damaging winds and hail will be the main concerns. Heavy rain is also expected so some localized flash flooding is possible. The tornado threat is low. This convection will gradually move southeast through the evening, likely reaching the north side of the KC Metro around 8 PM. The severe potential will gradually taper off once the sun goes down. A severe thunderstorm watch is in effect now through 10 PM for our northwest corner of counties in MO and KS. The second area of concern is our far southern counties, mainly Linn County, KS and Bates and Henry Counties in MO. An outflow boundary from this morning's convection is draped across this area and will be the focus for new development this afternoon. Storms will likely be in a broken line oriented west to east. The boundary and storms will push south, so storms in our area should be short- lived. Any storm that does move through our area will be capable of damaging winds and hail. The severe threat should be to our south by sunset. Scattered showers and storms will linger late tonight and tomorrow as the low pressure system slowly moves through the region. It looks like high pressure will build over the East Coast, slowing the low pressure system down. It will eventually push northeast, completely drying out the area by Tuesday. We have a few rain chances then for the remainder of next week as a few shortwave troughs move through the region. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1231 PM CDT SAT JUL 10 2021 Conditions will be quiet for about the first six hours of the period, except for our far southern counties where storms are expected to develop here within the next hour or two on the outflow boundary from this morning's convection. A broken line of convection will develop from Linn County KS over to about Pettis County MO and move southeastward through the afternoon and evening. Another area of storms will develop closer to 00Z in northwest MO and essentially move south and east along I-29. This will be more of a cluster of storms. Rain chances will linger overnight tonight into tomorrow, with isolated lightning possible. MVFR and IFR ceilings will move in from the northeast tonight around 05Z as the upper level low moves through the region. Conditions should start to improve at the tail end of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...Atkins
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Sat Jul 10 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Sat Jul 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers linger behind a line of strong thunderstorms that pushed through the region overnight. These showers are expected to exit the area to the east. A wake low developing behind the line may bring gusty winds through the morning hours. Isolated showers and thunderstorms reinvigorate this afternoon. A few storms may be strong to severe. Like yesterday, primary hazards remain heavy rain, flash flooding, and high winds. Some storms may contain some hail as well. Overnight precipitation estimates of 6-8 inches were seen across portions of North Central and Central MO. Flash flooding is the primary concern in these areas. Continued showers and thunderstorms today keep flash and river flooding concerns elevated. Remember if you come across a flooded road. Turn around, don't drown. .DAYS TWO THROUGH SEVEN...Sunday through Friday Shower and thunderstorm chances continue through Sunday and into Monday. There looks to be a short break in the weather Tuesday before storm chances return for the remainder of next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 10, 11:20 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 1 WSW MOBERLY 39.42N 92.46W
07/09/2021 RANDOLPH MO PUBLIC
TREES UPROOTED.
&&Local storm report, Jul 10, 11:25 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG ELMER 39.96N 92.65W
07/09/2021 MACON MO PUBLIC
SEVERAL 8-10 INCH TREE LIMBS DOWN.
&&Local storm report, Jul 10, 1:18 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
118 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG CRAIG 40.19N 95.37W
07/09/2021 HOLT MO PUBLIC
SEVERAL LARGE LIMBS DOWN, POWER POLES DOWN,
TOPPLED GRAIN BINS, AND COLLAPSE OF AN
EQUIPMENT SHED. SEVERAL VEHICLES ALSO
DAMAGED.
&&Local storm report, Jul 10, 1:23 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG 5 E OREGON 39.99N 95.06W
07/09/2021 HOLT MO PUBLIC
CORN FLATTENED FROM STRONG WINDS.
&&Special weather statement, Jul 10, 3:47 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
347 PM CDT Sat Jul 10 2021
MOZ001-011-102130-
Atchison MO-Holt MO-
347 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 430 PM CDT...
At 347 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Red Oak to near Hamburg to near Tecumseh.
Movement was southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tarkio, Rock Port, Fairfax, Westboro, Watson, Blanchard, Corning,
Indian Cave State Park and Phelps City.
This includes Interstate 29 between mile markers 96 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Missouri.
LAT...LON 4058 9577 4058 9520 4048 9519 4032 9524
4019 9548 4024 9547 4026 9555 4030 9556
4032 9561 4031 9566 4034 9562 4041 9566
4046 9564 4046 9568 4048 9570 4054 9565
4056 9568 4052 9571 4052 9575
TIME...MOT...LOC 2047Z 317DEG 27KT 4099 9523 4064 9568 4032 9620
PPSpecial weather statement, Jul 10, 5:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
507 PM CDT Sat Jul 10 2021
KSZ102-MOZ001-002-011-012-102245-
Doniphan KS-Atchison MO-Holt MO-Nodaway MO-Andrew MO-
507 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONIPHAN...
SOUTHEASTERN ATCHISON...HOLT...SOUTHWESTERN NODAWAY AND NORTHWESTERN
ANDREW COUNTIES UNTIL 545 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over
Craig, or 8 miles northwest of Mound City, moving southeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mound City, Highland, Oregon, Maitland, Forest City, Craig, White
Cloud, Graham, Big Lake, Fortescue, Bigelow and Iowa Point.
This includes Interstate 29 between mile markers 71 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 4035 9525 4014 9486 3980 9534 4000 9534
4000 9531 4003 9535 4003 9540 4004 9542
4006 9542 4007 9539 4010 9540 4012 9539
4018 9547
TIME...MOT...LOC 2207Z 295DEG 28KT 4019 9538
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:01 PM CDT | Special Weather Statement | EAX | Schuyler | 44 min |
| Jul 9, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 35 min |
| Jul 9, 8:37 PM CDT | Special Weather Statement | EAX | Grundy | 38 min |
| Jul 9, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 46 min |
| Jul 9, 8:50 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 40 min |
| Jul 9, 9:18 PM CDT | Special Weather Statement | EAX | Linn | 42 min |
| Jul 9, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 52 min |
| Jul 9, 9:26 PM CDT | Special Weather Statement | EAX | Adair | 49 min |
| Jul 9, 9:36 PM CDT | Tornado Warning | EAX | Adair, Macon | 12 min |
| Jul 9, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 38 min |
| Jul 9, 10:44 PM CDT | Special Weather Statement | EAX | Linn, Macon, Randolph, Sullivan | 46 min |
| Jul 9, 10:51 PM CDT | Special Weather Statement | EAX | Harrison | 39 min |
| Jul 9, 11:28 PM CDT | Special Weather Statement | EAX | Linn, Randolph | 47 min |
| Jul 10, 12:04 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph | 41 min |
| Jul 10, 12:53 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway, Worth | 52 min |
| Jul 10, 1:37 AM CDT | Flash Flood Warning | EAX | Adair, Sullivan | 8 hr |
| Jul 10, 1:40 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more | 50 min |
| Jul 10, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 46 min |
| Jul 10, 2:09 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 51 min |
| Jul 10, 2:28 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more | 47 min |
| Jul 10, 2:32 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 43 min |
| Jul 10, 2:35 AM CDT | Flash Flood Warning | EAX | Linn, Macon | 7 hr |
| Jul 10, 2:51 AM CDT | Special Weather Statement | EAX | Cass, Jackson, Johnson, Lafayette | 39 min |
| Jul 10, 3:11 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll, Daviess, Grundy, Harrison, Livingston and 2 more | 49 min |
| Jul 10, 3:32 AM CDT | Special Weather Statement | EAX | Cass, Johnson, Lafayette, Pettis, Saline | 43 min |
| Jul 10, 5:30 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Jul 10, 5:30 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jul 10, 5:30 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 2 hr |
| Jul 10, 7:46 AM CDT | River Flood Warning | EAX | Howard | 13 hr |
| Jul 10, 8:27 AM CDT | Special Weather Statement | EAX | Bates | 48 min |
| Jul 10, 8:47 AM CDT | Flash Flood Warning | EAX | Bates, Cass | 3 hr |
| Jul 10, 9:45 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 4 days |
| Jul 10, 3:47 PM CDT | Special Weather Statement | EAX | Atchison | 43 min |
| Jul 10, 6:06 PM CDT | Special Weather Statement | EAX | Buchanan, Clinton, Daviess, DeKalb, Gentry | 39 min |
| Jul 10, 6:18 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 27 min |
| Jul 10, 6:25 PM CDT | Special Weather Statement | EAX | Jackson | 50 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Platte | 43 min |
| Jul 10, 5:45 PM CDT | Special Weather Statement | EAX | Wyandotte | 45 min |
| Jul 10, 6:39 PM CDT | Special Weather Statement | EAX | Leavenworth | 51 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.